Alert archive / Nevada / Wind Advisories in 2020

Wind Advisory 22, NWS Elko, NV

November 11, 20205 counties in Nevada

NWS Elko, NV issued this wind advisory at Nov 11, 2020, 2:44 PM PST for 5 counties in Nevada. It took effect at Nov 13, 2020, 1:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2020, 2:44 PM PST (22:44 UTC)
In effect from
Nov 13, 2020, 1:00 PM PST
Expired
Nov 14, 2020, 1:00 AM PST
In force
12 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2020-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2020-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2616 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

920 
WWUS75 KLKN 112244
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
244 PM PST Wed Nov 11 2020

NVZ030-031-034-036>038-121345-
/O.NEW.KLKN.WI.Y.0022.201113T2100Z-201114T0900Z/
Humboldt County-Northern Elko County-
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, 
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, 
Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, 
and Spring Creek
244 PM PST Wed Nov 11 2020

...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt County, Northern Elko County, Ruby Mountains 
  and East Humboldt Range, Northern Lander County and Northern 
  Eureka County, Southern Lander County and Southern Eureka 
  County and Southwest Elko County.

* WHEN...From 1 PM Friday to 1 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Windy conditions combined with areas
  of blowing snow could reduce visibility at times and make 
  driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
5 follow-up statements
294 
WWUS75 KLKN 121020
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
220 AM PST Thu Nov 12 2020

NVZ030-031-034-036>038-130130-
/O.CON.KLKN.WI.Y.0022.201113T2100Z-201114T0900Z/
Humboldt County-Northern Elko County-
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, 
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, 
Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, 
and Spring Creek
220 AM PST Thu Nov 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt County, Northern Elko County, Ruby Mountains 
  and East Humboldt Range, Northern Lander County and Northern 
  Eureka County, Southern Lander County and Southern Eureka 
  County and Southwest Elko County.

* WHEN...From 1 PM Friday to 1 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Windy conditions combined with 
  areas of blowing snow could reduce visibility at times and 
  make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
298 
WWUS75 KLKN 122232
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
232 PM PST Thu Nov 12 2020

NVZ031-034-038-122345-
/O.CAN.KLKN.WI.Y.0022.201113T2100Z-201114T0900Z/
Northern Elko County-Ruby Mountains and East Humboldt Range-
Southwest Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, Elko, Ryndon, Jiggs, Lamoille, 
Lee, South Fork, and Spring Creek
232 PM PST Thu Nov 12 2020

...WIND ADVISORY IS CANCELLED...

Wind advisory has been cancelled. However, a winter weather
advisory is now in effect for these areas. Gusty winds of 20 to 30
mph with gusts of 40 to 50 mph are still expected along with 
areas of blowing snow which could reduce visibility at times and 
make driving difficult.

$$

NVZ030-036-037-131345-
/O.CON.KLKN.WI.Y.0022.201113T2100Z-201114T0900Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
232 PM PST Thu Nov 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt County, Northern Elko County, Ruby Mountains 
  and East Humboldt Range, Northern Lander County and Northern 
  Eureka County, Southern Lander County and Southern Eureka 
  County and Southwest Elko County.

* WHEN...From 1 PM Friday to 1 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Windy conditions combined with areas
  of blowing snow could reduce visibility at times and make
  driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
200 
WWUS75 KLKN 131030
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
230 AM PST Fri Nov 13 2020

NVZ030-036-037-140130-
/O.CON.KLKN.WI.Y.0022.201113T2100Z-201114T0900Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
230 AM PST Fri Nov 13 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM PST SATURDAY...

* WHAT...Southwest to West winds 20 to 30 mph with gusts up to 50
  mph expected.

* WHERE...Humboldt County, Lander County, and Eureka County.

* WHEN...From 1 PM Friday to 1 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Windy conditions combined with 
  areas of blowing snow could reduce visibility at times and 
  make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
182 
WWUS75 KLKN 132121
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
121 PM PST Fri Nov 13 2020

NVZ030-036-037-140900-
/O.CON.KLKN.WI.Y.0022.000000T0000Z-201114T0900Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
121 PM PST Fri Nov 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY...

* WHAT...Southwest to West winds 20 to 30 mph with gusts up to 
  50 mph expected.

* WHERE...Humboldt County, Lander County, and Eureka County.

* WHEN...From 1 PM Friday to 1 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Windy conditions combined with 
  areas of blowing snow could reduce visibility at times and 
  make driving difficult.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
132 
WWUS75 KLKN 140856
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1256 AM PST Sat Nov 14 2020

NVZ030-036-037-141000-
/O.EXP.KLKN.WI.Y.0022.000000T0000Z-201114T0900Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
1256 AM PST Sat Nov 14 2020

...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING...

Winds have weakened thus the advisory is allowed to expire.

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:41 PM PST, 3 minutes earlier.

Area forecast discussion, Nov 11, 2:41 PM PST, 3 minutes before
Area Forecast Discussion
National Weather Service Elko NV
241 PM PST Wed Nov 11 2020

.SYNOPSIS...Snow showers will diminish across far northern Nevada
through tonight leaving behind clearing skies and cold single
digit lows in most valleys. The next weather disturbance arrives
late Friday into Saturday bringing a mix of higher elevation snow
and wintry mix in lower valleys. Snow showers will taper off
Sunday with drier and warmer conditions to start off next week.

&&

.SHORT TERM...Tonight through Saturday. Scattered snow showers
continue across northern Nevada north of I-80 mainly in ELko
county. Snow accumulation of one inch or less is possible through
this evening as showers dissipate allowing clearing skies and cold
overnight lows to develop. Lows in the single digits are expected
across many valleys in central and northeast Nevada. Heading into
Friday, weather will transition again to an active pattern
beginning Friday afternoon as the next upper disturbance
approaches the Great Basin. Higher elevation snow and a mix in
lower valleys will resume late Friday night into Saturday morning.
Strong winds will also accompany this weather system that could
be impactful during this time frame with west-southwest winds of
20-30 mph and gusts around 45 mph. Therefore a wind advisory was
issued for much of Humboldt, Lander and Eureka counties and much
of Elko county. Snow amounts will be dependent on elevation and
timing of precipitation along the cold front slated to pass
through Friday night. There could be a wintry mix or wet snow as
far east as Elko in the Humboldt river basin before snow fills in
Saturday morning with the colder air moving in. Mountains look to
receive quite a bit of snow so that will have to be watched for
potential advisories.

.LONG TERM...Saturday night through next Wednesday.
Progressive shortwave will exit Nevada on Saturday which will
lead to rising heights and an upper ridge quickly building across
the interior West, including Nevada, Sunday into Monday. Dry and
mild westerly flow aloft will allow temperatures to warm back up
to, and then above normal through early next week. Highs on Sunday
afternoon will range from the upper 30s in the far north, to 40s
to lower 50s elsewhere. The ridge will shift eastward to over the
lee of the Rockies into the central and southern Plains later
Tuesday into next Wednesday which will place Nevada beneath
increasing southwesterly flow. This will allow daytime
temperatures to warm back up into the 50s and 60s which is some 10
to 15 degrees above normal. Look for overnight lows in the teens
and 20s late in the weekend to rise several degrees into the mid
20s to lower 30s by midweek.

&&

.AVIATION...VFR conditions are expected to prevail through 00Z
Friday though BKN cloud cover and scattered snow showers/flurries
will linger into this Wednesday evening over northeastern Nevada
mainly north of a line from KWMC- KBAM- KEKO. Skies will become
mostly clear overnight with light terrain winds into Thursday
morning. Pacific moisture and a couple of weather disturbances
will bring a chance of more light snow especially across northern
Nevada along and north of I-80 Friday into early Saturday. Snow
could mix with a little rain during the daytime in some of the
lower valleys.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 1 PM Friday to 1 AM PST Saturday for Humboldt
County-Northern Elko County-Northern Lander County and Northern
Eureka County-Ruby Mountains and East Humboldt Range-Southern
Lander County and Southern Eureka County-Southwest Elko County.

&&

93/95/95

In the hours before

Special weather statement, Nov 11, 1:53 PM PST, 51 minutes before
Special Weather Statement
National Weather Service Elko NV
153 PM PST Wed Nov 11 2020

NVZ031-033-038-039-120400-
Northern Elko County-Southeastern Elko County-
Southwest Elko County-South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Elko, Ryndon,
Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake,
and Oasis
153 PM PST Wed Nov 11 2020

...Snow showers continue this afternoon in Elko County...

Scattered snow showers continue this afternoon in Elko County.
Please use caution when driving if encountering one of these
showers as roads could become slick and visibility may be
temporarily lowered, especially on Pequop Summit and along US Hwy
93 and SR 225 & 226, mainly north of I-80. Showers are expected
to diminish tonight.

Visit www.weather.gov/elko for the latest weather information.

90

Nearby

Wind Advisories in Nevada, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.